| Catalog Number |
451611001 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
06/30/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that following a spinal procedure case, the patient now has an infection and the surgeon feels that it due to the system being near a high traffic area, and that may have caused the infection.It was noted that the system was sterilely draped.It was thought that the white sticker at the end of the drape when pulled is of concern, since it reveals an unsterile connection point.It opens the scrub nurse to contaminating their gloves as they put the endplate on the robot.Most scrub nurses have changed their gloves after assembly.The robot was in the corner of the operating room to make way for the o-arm scanning the patient.Between the robot and the sterile field was a lane to pass through the or.A sterile half-sheet was placed over the robot in order to maintain its sterility.Patient middle of room on table, sterile back table opposite or doors, robot/nav station in front left corner.Anesthesia right side.It was congested because of the lack of space in the or and the robot had to be moved in and out of the sterile field to accommodate the o arm.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h6: investigation summary: according to the information received, the issue with the following product: 451611001 sn: (b)(6) was experienced: it was reported that following a case on (b)(6), the patient now has an infection and the surgeon feels that it due to the system being near a high traffic area, that may have caused the infection.It was noted that the system was sterilely draped.Investigation summary: the investigation could not confirm the source of contamination.The investigation was conducted by tpm team.The investigation found according to user statement,- the robotic station has been sterily draped and moved several times in the or to accommodate at least one non-sterile system (imaging system o arm).A sterile half-sheet was placed over the robot in order to maintain its sterility.- a same circulating line was used for both surgeons and circulatorsboth might have lead to compromise sterile field.The investigation based on users statement could not determine the source of contamination.The system being located near a high-traffic area, reported by the user as a potential source of infection, cannot not be considered a velys system related deficiency.Root cause: the root cause of the infection cannot be determined.The investigation findings do not lead to a clear conclusion about the cause of the reported outcome.No defect was found with the system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history review (dhr): no manufacturing record evaluation required as no manufacturer or service-related issue found if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.